Alert archive / California / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 74, NWS Las Vegas, NV

August 14, 2005San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2005, 6:47 PM PDT for San Bernardino County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 6:47 PM PDT (01:47 UTC)
Expired
Aug 14, 2005, 7:30 PM PDT
In force
43 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County San Bernardino County, CA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 150149
SVRVEF
CAC071-150230-
/O.NEW.KVEF.SV.W.0074.050815T0147Z-050815T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
647 PM PDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE COMMUNITIES OF...BARSTOW...BARSTOW

* UNTIL 730 PM PDT

* AT 637 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 12 MILES EAST OF BARSTOW...AND MOVING WEST AT 15-20 MPH.

LAT...LON 3481 11710 3480 11671 3500 11670 3503 11708

$$

RUNK
1 follow-up statement
000 
WWUS55 KVEF 150208
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
707 PM PDT SUN AUG 14 2005

CAC071-150230-
/O.CON.KVEF.SV.W.0074.000000T0000Z-050815T0230Z/
SAN BERNARDINO CA-
707 PM PDT SUN AUG 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM PDT FOR
   CENTRAL SAN BERNARDINO COUNTY...

AT 657 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ABOUT
3 MILES NORTHWEST OF DAGGETT...MOVING WEST AT 15 MPH.

LAT...LON 3481 11710 3480 11671 3500 11670 3503 11708

$$

RUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:55 PM PDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 14, 4:55 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PDT SUN AUG 14 2005

.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION THROUGH MONDAY.
THIS WILL PULL MOISTURE FROM ARIZONA UP ACROSS SOUTHERN NEVADA INTO
EASTERN CALIFORNIA AND PRODUCE THUNDERSTORMS ACROSS MUCH OF THE
REGION. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO
DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK.
&&

.SHORT TERM...THE DIFFLUENT FLOW OVER SOUTHERN NEVADA AND NORTHWEST
ARIZONA RESULTING FROM THE UPPER LOW OFF THE SOUTHERN CALIFORNIA
COAST HAS PRODUCED BROAD UPWARD FORCING FOR FAIRLY WIDESPREAD
CONVECTION THIS AFTERNOON ACROSS CLARK LINCOLN AND MOHAVE COUNTIES.
THERE IS NO REAL DECREASE IN DYNAMIC SUPPORT OVERNIGHT BUT SHOULD
SEE A SIGNIFICANT DECREASE IN COVERAGE AFTER THE LOSS OF SOLAR
HEATING. MONDAY STILL LOOKS EVERY BIT...IF NOT MORE...SUPPORTIVE OF
ORGANIZED CONVECTION ACROSS A SIMILAR AREA AND PROBABLY EXTENDING
MORE INTO INYO AND ESMERALDA COUNTY. WILL SEE A STRONGER JET OVER
THE REGION MONDAY AND LIKELY BETTER VERTICAL WIND SHEAR. SOUTHWEST
FLOW FROM THE LOW SHOULD EVENTUALLY SPREAD DRIER AIR UP THROUGH
SOUTHEAST CALIFORNIA AND INTO SOUTHERN NEVADA TUESDAY. LINGERING LOW
LEVEL MOISTURE WILL STILL SUPPORT ISOLATED THUNDERSTORMS AND MAY BE
FAIRLY WELL ORGANIZED.
&&

.LONG TERM...THE 12Z GFS CONTINUES TO INDICATE A PERSISTENT DRY
SOUTHWEST FLOW FROM WEDNESDAY THROUGH NEXT WEEKEND AND LITTLE
CHANGE WAS MADE TO THE INHERITED DRYING TREND.
&&

.AVIATION...WIDESPREAD THUNDERSTORMS SURROUNDING THE LAS VEGAS
VALLEY AND EXTENDING SOUTHEAST THROUGH THE PEACH SPRINGS CORRIDOR
WILL DECREASING IN COVERAGE AFTER 03Z. GENERAL STORM MOVEMENT IS TO
THE NORTH AT 10 TO 15 MPH. WINDS WILL SHIFT DIRECTION AND SPEEDS
CONSIDERABLY THROUGH AT LEAST 03Z DUE TO THE OUTFLOWS FROM
CONVECTION. MONDAY WILL SEE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY
IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY AFTER
18Z.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

ADAIR
Hazardous weather outlook, Aug 14, 10:10 AM PDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT SUN AUG 14 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-140700-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1010 AM PDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...TODAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND
EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF
HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE
THREAT OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL
CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL
MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN
CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD
FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS
MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL
BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE
SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY
FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION
WEDNESDAY AND THE LATTER HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY.

JGA

In the hours before

Local storm report, Aug 14, 4:13 PM PDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             RED ROCK CANYON         36.14N 115.45W
08/14/2005  0.75 INCH        CLARK              NV   CO-OP OBSERVER

            RED ROCK VISITOR CENTER

&&

JACQUES
Local storm report, Aug 14, 4:14 PM PDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLASH FLOOD      HENDERSON               36.03N 115.00W
08/14/2005                   CLARK              NV   LAW ENFORCEMENT

            VALLE VERDE AND ASEO VERDE

&&

JACQUES
Local storm report, Aug 14, 4:44 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      15 W CALIENTE           37.62N 114.79W
08/14/2005                   LINCOLN            NV   LAW ENFORCEMENT

            MM 81 AND 76 US HWY 93 FLOODED

&&

JACQUES
Local storm report, Aug 14, 6:20 PM PDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
620 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 N HIKO                37.67N 115.22W
08/14/2005                   LINCOLN            NV   LAW ENFORCEMENT

            ROADS WASHED OUT NORTH OF HIKO

&&

JACQUES
Local storm report, Aug 14, 6:26 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
626 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      16 SE ALAMO             37.19N 114.95W
08/14/2005                   LINCOLN            NV   LAW ENFORCEMENT

            MM 20 HWY 93. ROAD COVERED AND NOT PASSABLE.

&&

JACQUES
Local storm report, Aug 14, 6:28 PM PDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      24 W CALIENTE           37.61N 114.95W
08/14/2005                   LINCOLN            NV   LAW ENFORCEMENT

            MM 67 HWY 93. HIGHWAY COVERED AND NOT PASSABLE

&&

JACQUES

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 5:45 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 15, 2:59 PM PDTSevere Thunderstorm WarningVEFSan Bernardino46 min
Aug 15, 3:44 PM PDTSevere Thunderstorm WarningVEFSan Bernardino46 min

Nearby

Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.